Wavelets for Non-expanding Dilations and the Lattice Counting Estimate

Marcin Bownik, Jakob Lemvig

Research output: Contribution to journalJournal articleResearchpeer-review

191 Downloads (Pure)

Abstract

We show that problems of existence and characterization of wavelets for non-expanding dilations are intimately connected with the geometry of numbers; more specifically, with a bound on the number of lattice points in balls dilated by the powers of a dilation matrix A∈GL(n,R). This connection is not visible for the well-studied class of expanding dilations since the desired lattice counting estimate holds automatically. We show that the lattice counting estimate holds for all dilations A with |detA|≠1 and for almost every lattice Γ with respect to the invariant probability measure on the set of lattices. As a consequence, we deduce the existence of minimally supported frequency (MSF) wavelets associated with such dilations for almost every choice of a lattice. Likewise, we show that MSF wavelets exist for all lattices and almost every choice of a dilation A with respect to the Haar measure on GL(n,R).
Original languageEnglish
JournalInternational Mathematics Research Notices
Volume2017
Issue number23
Pages (from-to)7264-7291
Number of pages28
ISSN1073-7928
DOIs
Publication statusPublished - 2016

Cite this